And here's that reference #57: http://www.ncbi.nlm.nih.gov/pubmed/1555406Along with abstinence from drug usage, dopamine antagonists
have been shown to help patients with drug-induced formication.57
In Skott’s sample, half of the patients complained of pruritus at the onset of the delusion.’
I don't quite follow your logic, the OP stated that this sensation would occur during withdrawal. So either, you are implying dopamine levels are elevated during times of withdrawal(Which is a pretty broad assumption since not all drugs affect the DA systems directly) or you've missed the part where the OP said that the symptoms occur in WD.It seems to be a result of (prolonged) high dopamine levels, dopamine antagonists would be my suggestion although it is not recommended to randomly start taking (psychiatric) medications that have this mode of action without supervision.
Sedatives can indirectly attenuate stimulation effects and seem like a proper first choice.
That doesn't make any sense. Formication is a tactile hallucination. It isn't caused by an allergic reaction. The only reason an antihistamine would be indicated is if someone was having an allergic reaction to actual insects. Formication in the context of stimulant abuse and withdrawal is centrally mediated.I'm going to go with the flow here and say antihistamine treatment for this particular brand of bodily nuisance. Cetrizine is relatively potent and OTC at least where i am at so that'd be a good start.